Apr 14, 2004
My best friend was diagnosed with HIV in 1992 and has been doing fairly well since then. He's had the occasional cold but only recently I have noticed a change in his weight and he's developed a severe skin rash. On his last Dr's visit the doctor told him he needed to start on Fuseon Injections. What does this mean? Does this mean his viral load is high? How concerned should I be?
| Response from Dr. Young
Thanks for your question.
Enfuvirtide (AKA T-20, marketed under the trade name, Fuzeon) is a drug used to treat persons with drug-resistant HIV. The drug is administed by twice daily injections.
Typically, persons who receive enfuvirtide have drug resistant HIV and have been failed by at least a couple or previous drug combinations.
If your friend's doctor is thinking of using the medication, it's likely that he has a detectable viral load and has a limited number of potential alternative treatments, necessitating the use of the potent, though more complicated to take enfuvirtide.
Thanks for reading, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Hair Loss After Handjob Worried I Have HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Getting Fingered Worried I Have HIV
- White Bumps After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.